Deshpande, SM and Narasimha, R (1969) The Boltzmann collision integrals for a combination of Maxwellians. In: Journal of Fluid Mechanics, 36 (03). pp. 545-554.
The_Boltzmann.pdf - Published Version
Restricted to Registered users only
Download (448Kb) | Request a copy
The gain and loss integrals in the Boltzmann equation for a rigid sphere gas are evaluated in closed form for a distribution which can be expressed as a linear combination of Maxwellians. Application to the Mott-Smith bimodal distribution shows that the gain is also bimodal, but the two modes in the gain are less pronounced than in the distribution. Implications of these results for simple collision models in non-equilibrium flow are discussed.
|Item Type:||Journal Article|
|Additional Information:||Copyright of this article belongs to Cambridge University Press.|
|Department/Centre:||Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)|
|Date Deposited:||18 Aug 2011 09:00|
|Last Modified:||18 Aug 2011 09:00|
Actions (login required)